Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 2:27 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 2:27 PM EDT (18:27 UTC)
- Expired
- Aug 19, 2011, 3:02 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 2:40 PM EDT | TSTM WND DMG | Hopedale, MA | LARGE BRANCHES DOWN ON DUTCHER STREET |
| Aug 19, 2:57 PM EDT | TSTM WND DMG | Medway, MA | LARGE BRANCHES DOWN ON MASSASOIT ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS51 KBOX 191827
SVRBOX
MAC017-021-027-191930-
/O.NEW.KBOX.SV.W.0105.110819T1827Z-110819T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF MILFORD...
WEST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
SOUTH CENTRAL MIDDLESEX COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MENDON...OR 6 MILES NORTHWEST OF
WOONSOCKET...AND WAS MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...HOPEDALE...BELLINGHAM...
MEDWAY...HOPKINTON...HOLLISTON...MILLIS...ASHLAND AND MEDFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4225 7156 4226 7150 4219 7129 4210 7143
4207 7155 4210 7162
TIME...MOT...LOC 1827Z 216DEG 10KT 4208 7157
$$
SIPPRELL3 follow-up statements
758
WWUS51 KBOX 191844
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT FRI AUG 19 2011
MAC017-021-027-191930-
/O.CON.KBOX.SV.W.0105.000000T0000Z-110819T1930Z/
MIDDLESEX MA-WORCESTER MA-NORFOLK MA-
244 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL NORFOLK...SOUTHEASTERN WORCESTER AND SOUTH CENTRAL
MIDDLESEX COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILFORD...MOVING NORTHEAST AT 20 MPH.
AMATEUR RADIO OPERATORS REPORTED LARGE BRANCHES DOWNED IN HOPEDALE
AT 240 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEDWAY...HOPKINTON...HOLLISTON...MILLIS AND MEDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4225 7156 4226 7150 4219 7129 4210 7143
4207 7155 4210 7162
TIME...MOT...LOC 1843Z 225DEG 16KT 4215 7147
$$
JWD200
WWUS51 KBOX 191853
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT FRI AUG 19 2011
MAC017-021-027-191930-
/O.CON.KBOX.SV.W.0105.000000T0000Z-110819T1930Z/
MIDDLESEX MA-WORCESTER MA-NORFOLK MA-
253 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL NORFOLK...EXTREME SOUTHEASTERN WORCESTER AND SOUTH
CENTRAL MIDDLESEX COUNTIES...
AT 252 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HOLLISTON AND WAS MOVING NORTHEAST AT 20
MPH.
THIS STORM HAS A HISTORY OF DOWNING LARGE TREE LIMBS IN HOPEDALE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLIS
AND MEDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4215 7147 4217 7155 4222 7153 4226 7150
4219 7129 4211 7142
TIME...MOT...LOC 1852Z 225DEG 16KT 4218 7143
$$
JWD822
WWUS51 KBOX 191902
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT FRI AUG 19 2011
MAC017-021-027-191911-
/O.CAN.KBOX.SV.W.0105.000000T0000Z-110819T1930Z/
MIDDLESEX MA-WORCESTER MA-NORFOLK MA-
302 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NORFOLK...EXTREME
SOUTHEASTERN WORCESTER AND SOUTH CENTRAL MIDDLESEX COUNTIES IS
CANCELLED...
AT 3 PM...THE SEVERE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER
CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
HOWEVER...ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR DEDHAM AND
WESTWOOD WHERE A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL
345 PM.
&&
LAT...LON 4215 7147 4217 7155 4222 7153 4226 7150
4219 7129 4211 7142
TIME...MOT...LOC 1901Z 225DEG 16KT 4221 7139
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:02 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 19, 2:02 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 202 PM EDT FRI AUG 19 2011 .SYNOPSIS... HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY A FEW SHOWERS/THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND NIGHT. DRY AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 145 PM MESOSCALE UPDATE... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP ACROSS THE REGION AS OF MID AFTERNOON. THIS A RESULT OF THE UPPER LEVEL TROUGH AND COOL POOL ALOFT. SPC MESO-ANALYSIS PAGE SHOWING MLCAPE VALUES OF 1500 TO 2500 J/KG ACROSS MUCH OF THE REGION. WHILE A FEW STORMS CAN POP UP JUST ABOUT ANYWHERE...APPEARS WESTERN MA AND ESPECIALLY THE EASTERN SLOPES OF THE BERKSHIRES WILL BE FAVORED AS A RESULT OF TOPOGRAPHY ENHANCEMENT. 0 TO 6 KM SHEAR VALUES ARE EXTREMELY WEAK GENERALLY LESS THAN 10 KNOTS. THEREFORE...THE OVERALL SEVERE WEATHER POTENTIAL REMAINS LOW. HOWEVER...GIVEN THAT MLCAPES ARE QUITE HIGH WE CAN/T RULE OUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO THAT PRODUCES HAIL. THE BEST CHANCE OF THIS WOULD BE WHERE TOPOGRAPHY MAY BE ABLE TO OVERCOME THE VERY WEAK SHEAR. THE MAIN CONCERN WITH ANY SHOWERS AND THUNDERSTORMS THIS AFTERNOON/EVENING WILL REVOLVE AROUND LOCALLY HEAVY RAINFALL. THE STORMS WILL BE EXTREMELY SLOW MOVERS AND PERHAPS STATIONARY AS A RESULT OF THE WEAK WIND FIELDS. THIS MAY RESULT IN VERY ISOLATED AND LOCALIZED FLOODING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... TONIGHT... THE UPPER SHORTWAVE WILL STILL BE TRANSITING NEW ENGLAND OVERNIGHT BUT WITH THE COLDEST TEMPS ALOFT MOVING OFF TO THE EAST SO BETWEEN DIURNAL TRENDS AND SLIGHT WARMING ALOFT WE SHOULD SEE THE AIRMASS STABILIZE AFTER SUNSET. THE SCATTERED SHOWERS/TSTMS SHOULD LINGER IN THE EVENING...BUT WOULD EXPECT THESE WILL WIND DOWN BY 11 PM. OTHERWISE RAINFREE BUT STILL HUMID WITH LIGHT FLOW OVERNIGHT...SO FOG AREAS SHOULD AGAIN FORM. WITH DEWPOINTS IN THE UPPER 50S NORTHWEST AND 60S ELSEWHERE...THIS RANGE LOOKS FINE FOR MIN TEMPS. SATURDAY... THE FOG BURNS OFF AGAIN DURING THE MORNING...THEN SUNSHINE SHOULD MIX US AGAIN TO AT LEAST 850 MB AND WITH SOME POTENTIAL TO EXTEND HIGHER. 850 MB TEMPS ARE AGAIN FORECAST AT 14-15C WITH 800 MB TEMPS AT 10-11C...EQUIV TO 15-16C AT 850 MB. SO FULL MIXING WOULD SUPPORT MAX TEMPS AGAIN IN THE MID 80S...COOLER AT THE COAST. THE NAM AND GFS BOTH HINT AT SURFACE HIGH PRESSURE GRAZING PAST US...BUT WITH THE UPPER SHORTWAVE NEARBY TO THE EAST. THERE ARE MINOR CHANGES TO THE AIRMASS WITH DEWPOINTS A LITTLE DRIER IN THE NORTHWEST...BUT STILL 60S ACROSS MUCH OF OUR AREA. 500 MB TEMPS ARE FORECAST TO WARM A LITTLE AS WELL...WITH MID LEVEL LAPSE RATES DOWN A LITTLE TO 6C/KM. CAPES ARE STILL NEAR 1000 J/KG...HIGHER IN THE SOUTH. OVERALL...THIS IS NOT AS GOOD A SETUP AS TODAY BUT IT SEEMS ENOUGH TO JUSTIFY SCATTERED AFTERNOON/EVENING CONVECTION. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGHLIGHTS... * HEAVY SHOWERS/STRONG TSTMS WITH MINOR FLOOD THREAT POSSIBLE SUN/SUN NGT * NOT AS WARM AND LESS HUMID EARLY NEXT WEEK * WARM AND MORE HUMID WEATHER POSSIBLY RETURNS MID TO LATE NEXT WEEK MODEL PREFERENCES... ACTIVE WEATHER PATTERN THIS PERIOD WITH NORTHERN STREAM JET SHOWING SIGNS OF AUTUMN GIVEN AMPLITUDE/DEPTH OF TROFS AND ASSOCIATED VORTICES. FOCUS THIS PERIOD WILL BE SUN/SUN NIGHT AS ANOMALOUS TROF AND ATTENDING COLD FRONT APPROACHES NEW ENGLAND. LARGE TIMING DIFFERENCES HERE WITH THE ECMWF/GEFS AND NAM NOTICEABLY FASTER THAN THE 00Z GFS. THE 21Z/18 SREF IS ALSO FASTER THAN THE 00Z GFS. THUS APPEARS THE GFS IS A SLOW OUTLIER. AS A RESULT THIS FORECAST WILL BE BASED ON A NON-GFS SOLUTION. SATURDAY NIGHT... SHOULD BE QUIET/DRY AS SHORT WAVE RIDGING DEVELOPS OVER NEW ENGLAND AS ONE TROF EXITS OFFSHORE AND ANOTHER ENTERS THE GREAT LAKES. SUNDAY/SUNDAY NIGHT... IMPRESSIVE HEIGHT FALLS OVER NEW ENGLAND AHEAD OF APPROACHING FALL-LIKE TROF. STRONG JET DYNAMICS WITH THE GEFS SUGGESTING INCREASING LOW LEVEL SOUTHERLY JET SOUTH OF NEW ENGLAND ON THE ORDER OF +2 STD COMBINED WITH PWATS OF +1 TO +2 STD (APPROACHING 2 INCHES!) AND A STRONG CYCLONICALLY CURVED UPPER LEVEL JET DIVING INTO THE NORTHEAST FROM THE GREAT LAKES. AT THE SURFACE A STRONG RESPONSE WITH ONE OR MORE FRONTAL WAVES FORMING ON THE APPROACHING COLD FRONT AS IT MOVES ACROSS NEW ENGLAND SUN NIGHT. ALL OF THIS POINTS TO LARGE QG FORCING WITH COPIOUS MOISTURE AND MARGINAL TO PERHAPS MODEST INSTABILITY TO RELEASE HEAVY SHOWERS/STRONG TSTMS WITH LOCALLY HEAVY RAINFALL THREAT. DEPENDING ON HOW MUCH SURFACE HEATING OCCURS BEFORE CLOUD SHIELD ARRIVES SUNDAY POTENTIAL FOR STRONG TO DAMAGING STORMS POSSIBLE GIVEN STRONG WIND FIELDS ALOFT. APPEARS AS A HIGH SHEAR/LOW CAPE ENVIRONMENT SO KEY FOR STRONG/SEVERE TSTMS WILL BE DEGREE OF SURFACE HEATING. QUITE MUGGY SUNDAY WITH STRONG SOUTHERLY FLOW OFF THE OCEAN PUSHING DEW PTS INTO THE 65-70 DEG RANGE. MONDAY... FRONT SHOULD BE EXITING EASTERN MA EARLY IN THE DAY FOLLOWED BY IMPRESSIVE COOL AIR ADVECTION FOR LATE AUG WITH +7C 850 MB TEMPS OVER NORTHERN PORTIONS OF NY AND NEW ENGLAND ADVECTING SOUTHEAST. PROBABLY A DRY AFTERNOON AS MODELS INDICATE STRONG SUBSIDENCE ACROSS THE REGION VIA MID LEVEL Q-VECTOR DIVERGENCE. HOWEVER LAPSE RATES MAY BE FAIRLY STEEP GIVEN COLD POOL ALOFT SO MAY BE ABLE TO POP AN ISOLATED AFTN SHOWER/TSTM BENEATH THE MID LEVEL SUBSIDENCE INVERSION. HIGHEST PROB OF AN AFTERNOON SHOWER/TSTM WOULD BE OVER NORTHERN MA INTO SOUTHERN NH. MUCH LESS HUMID THAN SUNDAY WITH DEW PTS FALLING INTO THE 50S. TUESDAY... MEAN MID LEVEL TROF OVER THE NORTHEAST AND SOUTHEAST CANADA BUT MEAN TROF AXIS IS EAST OF THE REGION...SO MAINLY DRY WEATHER SHOULD PREVAIL. ALTHOUGH WITH CYCLONIC FLOW ALOFT AND COLD POOL CAN/T RULE OUT AN ISOLATED AFTN/EVENING SHOWER/TSTM. SEASONABLE TEMPERATURES EXPECTED WITH MILD DAYS AND COOL NIGHTS. WEDNESDAY/THURSDAY... ECENS AND GEFS BOTH INDICATE LONG WAVE TROF KICKS OUT INTO THE MARITIMES YIELDING HEIGHT RISES ACROSS NEW ENGLAND. THIS SUPPORTS WARMER AND MORE HUMID WEATHER INTO THE AREA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR CONDITIONS CONTINUING. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. SINCE THE ACTIVITY WILL BE HIT AND MISS DID NOT INCLUDE IN MOST OF THE TAFS...BUT WILL AMEND WHEN CONFIDENCE INCREASES FOR A SPECIFIC TERMINAL. WHERE SHOWERS/THUNDERSTORMS OCCUR CONDITIONS WILL TEMPORARILY LOWER TO MVFR-IFR. TONIGHT...MEDIUM CONFIDENCE IN TAFS. MOST OF THE ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING. OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES. SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. ANY PATCHY MVFR-IFR CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY AFTERNOON. A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. A SHOWER/THUNDERSTORM OR TWO MAY MOVE ACROSS THE TERMINAL THIS AFTERNOON AND/OR EVENING BUT THEY WILL BE HIT AND MISS. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY. SOUTHWEST WINDS SHOULD CONTINUE TODAY AND TONIGHT...BUT EAST TO SOUTHEAST SEA BREEZES ARE EXPECTED TO DEVELOP BY LATE SATURDAY MORNING/EARLY AFTERNOON. OUTLOOK...SUNDAY THROUGH TUESDAY... SUN/SUN NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR TO LOWER TO MVFR/IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD DURING THE AFTERNOON AND NIGHT. HEAVY RAIN LIKELY ALONG WITH POTENTIAL STRONG WINDS. MONDAY...COLD FRONT EXITS EARLY WITH A WIND SHIFT FROM SW TO WNW AND IMPROVING WEATHER AND VSBY. VFR LIKELY DURING THE AFTN. TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY NEAR SHORE THIS AFTERNOON/EVENING AND THEN AGAIN SATURDAY AFTERNOON AND EVENING. THE ONLY OTHER CONCERN WILL BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE WATERS. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SAT NIGHT...TRANQUIL BOATING WEATHER WITH WEAK HIGH PRES OVER THE AREA. ANY LINGERING SHOWERS/TSTMS FROM SAT AFTN SHOULD DISSIPATE FAIRLY QUICK WITH SUNSET. SUN/SUN NIGHT...A PERIOD OF ROUGH WEATHER WITH WIDESPREAD HEAVY SHOWERS AND TSTMS LIKELY. SSW WINDS 20-30 KT LIKELY. MON...IMPROVING WEATHER AS A COLD FRONT MOVES ACROSS THE WATERS EARLY WITH A WIND SHIFT FROM SSW TO WNW. SEAS WILL REMAIN ROUGH EARLY ON THE OCEAN WATERS. TUE...QUIET WEATHER WITH WEAK HIGH PRES OVER THE AREA. LEFTOVER S SWELLS ON THE SOUTHERN WATERS SHOULD ERODE SLOWLY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/NOCERA NEAR TERM...FRANK SHORT TERM...WTB LONG TERM...NOCERA AVIATION...FRANK/WTB/NOCERA MARINE...WTB/NOCERA
Hazardous weather outlook, Aug 19, 9:03 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 903 AM EDT FRI AUG 19 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201315- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 903 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WITH HAIL IS POSSIBLE THIS AFTERNOON AND/OR EARLY THIS EVENING. IN ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY RESULT IN VERY ISOLATED AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING OR MONDAY AFTERNOON. THERE IS CONSIDERABLE UNCERTAINTY IN THE TIMING OF ANY STRONG THUNDERSTORMS LATE IN THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANZ230>237-250-251-254>256-201315- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 903 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WITH LARGE HAIL IS POSSIBLE NEAR SHORE THIS AFTERNOON AND/OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON INTO MONDAY...BUT CONFIDENCE AND TIMING REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 19, 1:56 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT FRI AUG 19 2011
MAZ002-003-191830-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
156 PM EDT FRI AUG 19 2011
AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS OF UP TO 40 MPH OVER BUCKLAND...OR ABOUT 9 MILES WEST OF
GREENFIELD...MOVING NORTHEAST AT 5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SHELBURNE...LEYDEN AND COLRAIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4273 7280 4273 7258 4266 7258 4257 7263
4253 7277 4258 7293
SIPPRELLSpecial weather statement, Aug 19, 2:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 202 PM EDT FRI AUG 19 2011 MAZ004-191845- NORTHERN WORCESTER MA- 202 PM EDT FRI AUG 19 2011 AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 40 MPH 2 MILES SOUTHWEST OF NORTH BROOKFIELD...OR ABOUT 16 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...NORTH BROOKFIELD...NEW BRAINTREE...PAXTON...OAKHAM AND BARRE. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4243 7212 4232 7192 4221 7212 4228 7218 SIPPRELL
Special weather statement, Aug 19, 2:10 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT FRI AUG 19 2011
MAZ012-RIZ001-191900-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-
210 PM EDT FRI AUG 19 2011
AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS UP TO 40 MPH 2 MILES WEST OF MILLVILLE...OR ABOUT 7 MILES WEST
OF WOONSOCKET...MOVING NORTHEAST AT 5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MILLVILLE...UXBRIDGE...MENDON AND
HOPEDALE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4201 7167 4215 7164 4212 7149 4210 7150
4210 7149 4207 7150 4204 7156 4201 7161
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:51 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 19, 1:56 PM EDT | Special Weather Statement | BOX | Franklin | 34 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 19, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 46 min |
| Aug 19, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 19, 2:36 PM EDT | Flash Flood Warning | BOX | Franklin | 4 hr |
| Aug 19, 2:41 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 19, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 25 min |
| Aug 19, 3:06 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 54 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | BOX | Worcester | 53 min |
| Aug 19, 3:14 PM EDT | Areal Flood Advisory | BOX | Worcester | 75 min |
| Aug 19, 3:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 27 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 27 min |
| Aug 19, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 33 min |
| Aug 19, 3:29 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 36 min |
| Aug 19, 3:36 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 72 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 19, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 43 min |
| Aug 19, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 min |
| Aug 19, 4:02 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 29 min |
| Aug 19, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Aug 19, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
| Aug 19, 5:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Aug 19, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 38 min |
| Aug 19, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 26 min |
| Aug 19, 6:43 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 19, 7:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 19, 7:30 PM EDT | Areal Flood Advisory | BOX | Hampden | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.